MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT
Model Number 77368
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation anticipated, but not yet begun.The device was not returned.The device return is still anticipated however.No issues were noted from the dhr review.All available information has been placed on file in the quality management for appropriate tracking, trending, and follow-up.(b)(4).Device not made available by end user.
 
Event or Problem Description
The customer reported that they had replaced the pack hemoconcentrator with a single sterile hemoconcentrator.During priming of the device for a cardiopulmonary bypass (cpb) procedure, a 'red tinge' was observed in the hemoconcentrator effluent.The product was not changed out and surgery was completed successfully.There was no delay reported, no blood loss and no patient consequences reported.
 
Additional Manufacturer Narrative
This follow-up is submitted to the fda in accord with applicable regulations - and as indicated by terumo cardiovascular systems corporation in the initial report submitted january 26, 2021.Upon further investigation of this reported event, the following information is new and/or changed: g3 (date received by manufacturer).G6 (type of report) follow-up.H2 (if follow-up, what type) - additional information.H3 (device evaluated by manufacturer) - yes.H6 (type of investigation) - 3331 - analysis of production records.H6 (investigation findings) - 3233 - results pending completion of investigation.H6 (investigation conclusions) - 11 - conclusion not yet available.A sample was received.A visual/photographic evaluation was conducted and there were no cracks, crazing, or outwardly physical issues or damages noted.The sample was then shipped to our supplier for further evaluation.The supplier conducted a review of previous complaints for this component and did not find any previous complaints relating to this issue.The supplier also reviewed their production records for this component and there were no issues noted during the review.The physical sample has been received by our supplier as of 03/08/2021 and they will be conducting their evaluation.All available information has been placed on file in quality management for appropriate tracking, trending and follow-up.
 
Additional Manufacturer Narrative
This follow-up is submitted to the fda in accord with applicable regulations - and as indicated by terumo cardiovascular systems corporation in the initial report submitted january 26, 2021.The reported issue was not confirmed.The sample was sent to the supplier where they performed visual inspection and did not find any signs of deformity or damage.The actual sample was built into a test circuit and ultrafiltration performance was determined while bovine blood was circulated at 100ml/min and at 500ml/min.The obtained values were confirmed to be normal and met the factory's specification.No clogging was observed when the blood flowed in and no phenomenon in which the filtrate side turns red due to hemolysis during ultrafiltration.The sample was conforming to the factory's spec with no issues noted.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.All available information has been placed on file in quality management for appropriate tracking, trending and follow-up.
 
Additional Manufacturer Narrative
This follow-up is submitted to the fda in accord with applicable regulations- and as indicated by terumo cardiovascular systems corporation in the initial report submitted 1/26/21.Upon further investigation of this reported event, the following information is new and/or changed.D8 (was this device serviced by a third party?) no g3 (date received by manufacturer) g6 (type of report) follow-up h2 (if follow-up, what type) correction h6 (component code) ¿ 558 - concentrator h6 (health effect ¿ impact code) ¿ 2199 ¿ no health consequences or impact all available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
28 howe street
ashland MA 01721
MDR Report Key11228908
Report Number1212122-2021-00004
Device Sequence Number3805869
Product Code OEZ
UDI-Device Identifier00699753513235
UDI-Public(01)00699753513235
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number77368
Device Lot NumberY42941749
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/01/2021
Supplement Date Received by Manufacturer02/15/2021
03/16/2021
06/04/2021
Initial Report FDA Received Date01/26/2021
Supplement Report FDA Received Date03/08/2021
03/25/2021
06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1